MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sex/gender: unknown/ not provided.If implanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the lens was torn/cracked during insertion into the eye.There was patient contact but no injury.The iol was removed and replaced without incision enlargement.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 02/08/2018.Device returned to manufacturer? yes.Device evaluation: the product was received in a lens case.Visual inspection was performed; the lens is cut in pieces, most probably to make explant possible.Considering the condition of the lens, further analysis is not possible.The reported complaint cannot be confirmed.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7229928
Report Number9614546-2018-00100
Device Sequence Number16433704
Product Code MFK
UDI-Device Identifier05050474560833
UDI-Public(01)05050474560833(17)190114
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/14/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2018
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR